Hail, Major
- When
- March 7, 8:10 PM CST
- Where
- Major County, 5 mi E of Orion
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.400, -97.867
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 7, 3:01 PM CST, 5 hours 9 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
301 PM CST TUE MAR 7 2006
.DISCUSSION...
WILL KEEP IN SLIGHT/CHANCE POPS ACROSS EASTERN 3/4 OF FA FOR
TONIGHT. 18/19Z ACARS DATA SUGGEST THAT CAP MAY BE TO STRONG
BUT ANOTHER WAVE APPROACHING IN SOUTHWESTERLY FLOW MAY BE ENOUGH
FOR ELEVATED SHOWERS/STORMS THIS EVENING. HAVE UPGRADED RED FLAG
WATCH TO WARNING MOST LOCATIONS FOR WEDNESDAY AFTERNOON. EXPECT
DRYLINE TO MIX FARTHER EAST WEDNESDAY AFTERNOON SO WESTERN CENTRAL
AND SOUTHWEST PARTS OF FA WILL LIKELY HAVE MORE EXTREME FIRE
WEATHER BEHAVIOR. HUMIDITY ACROSS CENTRAL PARTS OF THE STATE WILL
BE LIMITING FACTOR AND FAR SOUTHEAST OKLAHOMA SHOULD HAVE COOLER
TEMPERATURES.
BEST CHANCE FOR STORMS WILL COME LATE WEDNESDAY AFTERNOON INTO
EARLY THURSDAY MORNING AS MAIN TROUGH MOVES ACROSS THE SOUTHERN
PLAINS AND COLD FRONT SWEEP ACROSS THE AREA. RAIN WITH EMBEDDED
THUNDER MAY LINGER ACROSS NORTHERN HALF OF STATE EARLY THURSDAY
MORNING.
AFTER RELATIVELY COOL DAY ON THURSDAY...TEMPERATURES SHOULD WARM
AGAIN FRIDAY WITH INCREASING SOUTHWEST WINDS DURING THE DAY.
APPEARS THAT FRIDAY WILL BE ANOTHER VERY HIGH TO EXTREME FIRE WEATHER
DAY.
APPEARS THAT COOL DOWN IS IN STORE BY EARLY NEXT WEEK AS FRONT PUSHES
ACROSS MOST THE FA BY LATE MONDAY. WILL KEEP IN SLIGHT CHANCE OF RAIN
FOR NOW FOR LATE SUNDAY INTO PARTS OF THE DAY MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 62 76 50 62 / 30 30 60 20
HOBART OK 61 77 45 66 / 10 20 30 10
WICHITA FALLS TX 63 82 51 67 / 20 30 60 10
GAGE OK 58 75 38 61 / 10 10 30 20
PONCA CITY OK 61 77 46 57 / 30 30 50 50
DURANT OK 64 74 63 69 / 20 40 80 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR OKZ004-OKZ005-
OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
RED FLAG WARNING FROM 12 PM TO 8 PM CST WEDNESDAY FOR OKZ004-
OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-
OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-
OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-
OKZ029-OKZ030-OKZ031-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ044-OKZ045-OKZ046-
OKZ047-OKZ050-OKZ051.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR OKZ032-OKZ043-OKZ048-OKZ052.
TX...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
RED FLAG WARNING FROM 12 PM TO 8 PM CST WEDNESDAY FOR TXZ083-
TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
SIXHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CST TUE MAR 7 2006
OKZ004>048-050>052-TXZ083>090-081300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
705 PM CST TUE MAR 7 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF
NORTHERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS NORTH AND EAST OF A LINE FROM CUSHING...TO
ENID...TO CHEROKEE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER
MIDNIGHT.
IMPACTS...
HAIL TO 1 INCH IN DIAMETER WILL BE THE MAIN SEVERE WEATHER CONCERN.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS NORTH
CENTRAL OKLAHOMA SHOULD REMAIN ALERT FOR THUNDERSTORM DEVELOPMENT
LATE TONIGHT...AND BE PREPARED FOR POSSIBLE SEVERE WEATHER
OPERATIONS AFTER DARK.
DISCUSSION...
THE DRY LINE MOVED INTO EXTREME WESTERN OKLAHOMA THIS AFTERNOON...
BUT FAILED TO INITIATE THUNDERSTORMS. NEW UPPER AIR DATA RECEIVED
THIS EVENING CONFIRM THAT A CAPPING INVERSION OF WARM AIR ALOFT
WAS... AND IS... TOO STRONG TO ALLOW THUNDERSTORMS TO DEVELOP ALONG
THE DRY LINE. THEREFORE... THE RISK OF SEVERE THUNDERSTORMS HAS
DIMINISHED THIS EVENING OVER MOST OF WESTERN AND CENTRAL OKLAHOMA.
THUNDERSTORM DEVELOPMENT IS STILL POSSIBLE LATE TONIGHT... MAINLY
OVER THE NORTHEASTERN THIRD OF OKLAHOMA... AS A LOW LEVEL JET
DEVELOPS AFTER DARK. THE CAP IS FORECAST TO BE WEAKER OVERNIGHT FROM
NORTH CENTRAL OKLAHOMA NORTHEASTWARD INTO KANSAS AND MISSOURI. AN
UPPER LEVEL DISTURBANCE... SEEN ON SATELLITE IMAGES MOVING
NORTHEASTWARD ACROSS SOUTHERN ARIZONA INTO NEW MEXICO EARLY THIS
EVENING... MAY CONTRIBUTE TO THUNDERSTORM DEVELOPMENT AS IT REACHES
THE SOUTHERN AND CENTRAL PLAINS LATE TONIGHT. THESE THUNDERSTORMS...
IF THEY FORM... WILL BE ELEVATED AND COULD PRODUCE LARGE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY MAR 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE THUNDERSTORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY. THERE WILL BE A
CHANCE OF SEVERE STORMS ON WEDNESDAY AND WEDNESDAY NIGHT. ANOTHER
CHANCE OF THUNDERSTORMS WILL ENTER THE FORECAST ON SUNDAY AND
MONDAY.
OTHER HAZARDOUS WEATHER...
THE FIRE DANGER WILL PERIODICALLY REACH THE HIGH OR VERY HIGH
CATEGORY INTO THIS WEEKEND. WESTERN OKLAHOMA AND PORTIONS OF WESTERN
NORTH TEXAS...WHICH WILL BE WEST OF A DRY LINE ON WEDNESDAY...COULD
REACH THE EXTREME CATEGORY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
24SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 744 PM CST TUE MAR 7 2006 OKZ010-080215- WOODWARD OK- 744 PM CST TUE MAR 7 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. STRONG WINDS...GUSTING AT TIMES OVER 50 MPH...WILL AFFECT PARTS OF WOODWARD COUNTY THROUGH 830 PM. ALTHOUGH NO THUNDERSTORMS WERE INDICATED IN THE AREA...AND NONE ARE EXPECTED THIS EVENING...AREAS OF LIGHT RAIN ARE BRINGING STRONG WINDS DOWN TO THE SURFACE. AT 731 PM...WINDS AT THE WOODWARD AIRPORT GUSTED TO 60 MPH. PEOPLE IN WOODWARD COUNTY...INCLUDING THE CITY OF WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY AND REMAIN ALERT FOR STRONG WINDS. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 756 PM CST TUE MAR 7 2006 OKZ011-015-080215- MAJOR OK-DEWEY OK- 756 PM CST TUE MAR 7 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND MAJOR COUNTIES. STRONG THUNDERSTORMS WERE DEVELOPING BETWEEN TALOGA AND FAIRVIEW AT 756 PM CST...MOVING NORTHEAST AT 40 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN DEWEY AND MAJOR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
The Vance AFB radar (KVNX), 44 km away, was scanning. The volume nearest the first event began at 02:10 UTC.
6 hail. Local standard time, as filed.
Hail was observed in downtown Enid.
Penny to nickel size hail, with isolated quarter size hail, was observed just south of Braman on Interstate 35.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493890, 5493891, 5493892, 5493893, 5495590, 5495591.